# SDR 2009FA0000789

- Difficulty date: September 9, 2009
- Submitted: September 18, 2009
- Operation: General aviation
- Aircraft: N462TR
- Make and model: Cessna 172S
- Aircraft serial: 172S9462
- Engine: Lyc IO360L2A
- System (JASC): 7414 · Magneto/Distributor
- Part: Gear
- Part number: M3827
- Condition: Damaged
- Location: Magneto
- Part time: 466 hours
- Component: Magneto, Slick
- Component part number: 4371
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ACFT HAD INTERMITTENT MAGNETO OPERATION ON LT MAGNETO POSITION DURING GROUND RUN-UP PROCEDURE.  ACFT MX WAS ABLE TO DUPLICATE PROBLEM.  REMOVED LT MAGNETO FOR INTERNAL INSPECTION.  ROTOR (NR 16) WAS UNSEATED FROM ROTOR SHAFT CAUSING LIP ON ROTOR GEAR TO GROUND-UP BY DISTRIBUTOR BLOCK GEAR.  THE LIP MATERIAL WAS FOUND THROUGHOUT THE INSIDE OF MAGNETO HOUSING.  ACFT MX REMOVED RT MAGNETO FOR VISUAL INSP AND FOUND THE SAME DAMAGE AS THE LT MAGNETO.  BOTH MAGNETOS HAD FACTORY TORQUE SEAL APPLIED TO TOP COVER SCREW.  (K)
